Scales and multimodal flux distributions in stationary metabolic network models via thermodynamics Journal Article


Author(s): De Martino, Daniele
Article Title: Scales and multimodal flux distributions in stationary metabolic network models via thermodynamics
Affiliation IST Austria
Abstract: In this work it is shown that scale-free tails in metabolic flux distributions inferred in stationary models are an artifact due to reactions involved in thermodynamically unfeasible cycles, unbounded by physical constraints and in principle able to perform work without expenditure of free energy. After implementing thermodynamic constraints by removing such loops, metabolic flux distributions scale meaningfully with the physical limiting factors, acquiring in turn a richer multimodal structure potentially leading to symmetry breaking while optimizing for objective functions.
Journal Title: Physical Review E Statistical Nonlinear and Soft Matter Physics
Volume: 95
ISSN: 1539-3755
Publisher: American Institute of Physics  
Date Published: 2017-06-28
Start Page: Article number: 062419
Sponsor: People Programme (Marie Curie Actions) of the European Union’s Seventh Framework Programme (FP7/2007- 2013) under REA Grant Agreement No. n[291734]
URL:
DOI: 10.1103/PhysRevE.95.062419
Open access: yes (repository)